Skip to main content

I have had my J pouch since 1984. I always seem to have problems with prescriptions. After my colon was removed I went a year with Parkinsono's type reaction and finally a nurse recognized that I had Compazine poisoning (and I had hardly taken any Compazine). I struggle whenever they put me on a new drug with side effects. I am in Stage 3 Chronic Kidney Disease. I have recently been diagnosed with Atrial Flutter. They put me on Coumadin, then over a week ago the cardiologist put me on Metopropol.  I started to get all sorts of side effects, cold, whoozy, sweating, cough, fatigue, etc. etc. I went shopping, got a terrible pain around my.waist, and passed out at the check stand. Paramedics took me ot the hospital.  An x ray showed that I have a suspicious ?cancerous lesion on my 12th rib (have to see oncologist).  I continue to have what I think are these awful side effects from this Metopropol, beta blocker. I see my Dr. on Tuesday and hope he will take me off of it as I am so sick and just cannot function, Anyone else have bad reaction to beta blockers with a J pouch? I am 75. 

Original Post

Replies sorted oldest to newest

Almost any drug can have intolerable side effects, with or without a J-pouch, and beta blockers can be tricky. Your kidney disease is likely to have a much bigger impact on medications than your pouch. In any case, your side effects sound pretty dangerous. I think I'd stop the Metoprolol until discussing with the Dr. on Tues. By then you'll know if stopping it helped!

I've been on metoprolol for years without issue, but I don't have reduced kidney function. With serious kidney damage you may need far less of a dose for the same effect. But, since it is metabolized in the liver, that probably is not the case.

 

I would not advise you to stop it abruptly, but call your doctor and report your symptoms. He put you on the beta blocker for a reason, and that reason may be more important than the side effects. You probably need to have some other treatment if you are so sensitive to beta blockers.

 

Jan

Jan's point about not stopping abruptly is well-taken, but you may have to make a judgement. Hopefully you can get a prompt call-back from your doc, and not have to decide on this by yourself. Passing out is a Big Deal - when you fall you can break all kinds of things that you'd rather have intact (hip, head, ...). Good luck!

Add Reply

Post
Copyright © 2019 The J-Pouch Group. All rights reserved.
×
×
×
×
Link copied to your clipboard.
×